Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2016, 4:56 PM CDT for Logan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 1, 2016, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Logan County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:15 PM CDT | HAIL 1 | Gandy, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WUUS53 KLBF 012156
SVRLBF
NEC113-012245-
/O.NEW.KLBF.SV.W.0259.160801T2156Z-160801T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
456 PM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GANDY...OR
NEAR STAPLETON...MOVING NORTH AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STAPLETON...GANDY...LOGAN...HOAGLAND...
SHANKLIN BLUFF AND TARBOZ LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 225 AND 243.
HIGHWAY 83 BETWEEN MILE MARKERS 106 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4163 10059 4160 10025 4155 10025 4139 10032
4139 10057
TIME...MOT...LOC 2156Z 186DEG 6KT 4145 10044
HAIL...1.50IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
864
WWUS53 KLBF 012219
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON AUG 1 2016
NEC113-012245-
/O.CON.KLBF.SV.W.0259.000000T0000Z-160801T2245Z/
LOGAN NE-
519 PM CDT MON AUG 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN LOGAN COUNTY...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GANDY...OR
NEAR STAPLETON...MOVING NORTH AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
STAPLETON...GANDY...LOGAN...HOAGLAND...
SHANKLIN BLUFF AND TARBOZ LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 225 AND 243.
HIGHWAY 83 BETWEEN MILE MARKERS 106 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4163 10059 4160 10025 4155 10025 4139 10032
4139 10057
TIME...MOT...LOC 2219Z 183DEG 6KT 4149 10044
HAIL...1.00IN
WIND...<50MPH
$$
BUTTLER987
WWUS53 KLBF 012243
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT MON AUG 1 2016
NEC113-012253-
/O.EXP.KLBF.SV.W.0259.000000T0000Z-160801T2245Z/
LOGAN NE-
543 PM CDT MON AUG 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY WILL
EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4163 10059 4160 10025 4155 10025 4139 10032
4139 10057
TIME...MOT...LOC 2241Z 186DEG 6KT 4149 10044
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 1, 3:30 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 330 PM CDT MON AUG 1 2016 .SHORT TERM...(This evening through Tuesday) Issued at 330 PM CDT Mon Aug 1 2016 Showers and thunderstorms are already developing across central Nebraska. These showers are expected to continue developing north and south and strengthen in intensity as the afternoon progresses. The showers will be associated with a weak cold front draped across central Nebraska. As this front pushes eastward, the shower activity will also progress to the east. This will be a slow process allowing plenty of time for thunderstorms to develop across the southeast portion of the forecast area where instability is higher. While severe potential is expected to be low, an isolated stronger storm could be possible especially across our extreme southeast counties (south of an Oneill to North Platte line). Large hail and strong winds would be the main threat with these storms. Clouds and rain across the southeast will keep overnight lows in the upper 60s, the exception being across Sheridan and western Cherry counties where clouds will clear out and lows could drop into the low 60s. Showers and storms will push south and east of the area by 10 to 12Z Tuesday. Surface high pressure then builds southward into Nebraska, resulting in drier conditions across the region through the remainder of Tuesday. Highs rebound into the upper 80s for most locations. Highs along and south of the I-80 corridor will be slightly warmer in the low 90s. .LONG TERM...(Tuesday night through Monday) Issued at 330 PM CDT Mon Aug 1 2016 Monsoonal moisture will be in place across the Desert Southwest. This moisture, along with Gulf moisture will bring increasing chances for showers and thunderstorms, especially by this weekend. Dry conditions are forecast Tuesday night through Wednesday morning. Kept a slight chance across the far northwest Wednesday afternoon near a prefrontal trough. Then, Wednesday night, a cold front will move through most of the forecast area. This will bring at least a slight chance for all except the southeastern areas, which will remain ahead of the cold front. On Thursday, kept at least a slight chance for showers and thunderstorms behind the cold front. Chance pops across the south Thursday night as the front begins to stall out across northern Kansas. Monsoonal moisture, along with weak disturbances will rotate clockwise around the upper ridge center across Texas into the mid Mississippi Valley. This type of synoptic pattern will persist through the weekend, with the best chances for storms, into the likely category, arriving Friday night. Temperatures will reach the mid 90s Wednesday, the mid 80s Thursday, to 75-80 degrees for both Friday and Saturday. On Sunday and Monday, a warmup to the low and mid 80s, as the cooler temperatures move east into the Great Lakes Region. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 113 PM CDT Mon Aug 1 2016 Light showers are starting to move in across central Nebraska. These showers will continue to develop northeast and southwest across the state through the remainder of the afternoon. The showers will intensify as the evening progresses with a few isolated thunderstorms possible as well. Both KVTN and KLBF are expected to be briefly impacted by the showers through midnight. VFR conditions return to KLBF after midnight. Light fog is expected to develop across KVTN behind the showers and will lift around 12Z. VFR conditions will then return to KVTN after 12Z. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Aug 1, 3:55 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON AUG 1 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-022100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT MON AUG 1 2016 /255 PM MDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF AN OGALLALA TO ONEILL LINE. WIDESPREAD SEVERE POTENTIAL IS LOW, HOWEVER, AN ISOLATED SEVERE STORM IS POSSIBLE. DAMAGING WIND GUSTS AND SMALL HAIL ARE THE MAIN THREAT. CHANCES FOR THUNDERSTORMS DIMINISH AFTER MIDNIGHT. WARM TEMPERATURES AND HUMID CONDITIONS ACROSS MAINLY THE EASTERN PANHANDLE WILL CONTINUE THROUGH EARLY EVENING. HEAT INDEXES ACROSS THIS REGION WILL RISE INTO THE UPPER 90S THROUGH EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH SUNDAY. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME...HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE. WEDNESDAY...HOT TEMPERATURES AND HUMID CONDITIONS WILL COMBINE AGAIN TO PRODUCE HEAT INDEX VALUES BETWEEN 95 AND 100 PERCENT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Aug 1, 4:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT MON AUG 1 2016
NEZ037-012230-
LOGAN NE-
452 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL
530 PM CDT...
AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GANDY...OR NEAR STAPLETON...MOVING NORTH AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STAPLETON...GANDY...LOGAN...HOAGLAND...
SHANKLIN BLUFF AND TARBOZ LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 227 AND 245.
HIGHWAY 83 BETWEEN MILE MARKERS 106 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4140 10055 4166 10054 4161 10025 4139 10026
4139 10050
TIME...MOT...LOC 2151Z 200DEG 6KT 4144 10041
BUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:23 PM CDT | Special Weather Statement | LBF | Chase | 52 min |
| Aug 1, 4:52 PM CDT | Special Weather Statement | LBF | Logan | 38 min |
| Aug 1, 5:18 PM CDT | Special Weather Statement | LBF | Logan | 42 min |
| Aug 1, 6:02 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Aug 1, 6:22 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.